Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rosie.

just started accutane

. I'm 31 and never had a big problem with acne until I got pregnant last year. I noticed the acne became more frequent while I was pregnant. I was always under the impression that your skin got better with pregnancy, well... not for me. I thought everything would go back to normal when I gave birth. The exact opposite happened. Things got a lot worse a couple of days after I delivered. I began breaking out in places I never had before. My back and my upper arms have totally been destroyed from the acne. I went to my derm but because I was nursing there was not much I could do. She told me about accutane and recommended it once I was done nursing. Well here I am 8 months later and finally starting accutane. I am on my 5th day. My Dr. Put me on 80mg a day which kind of makes me nervous because it seems like everyone is on so much less than me. I am 5'7 and weigh 126lbs. The only side effect ive noticed so far is mild dry skin. I do have body aches and a sore, dry throat but ive been sick the last few days. Has anyone else been started on 80mg? If so, what side effcts have you experienced? I'm just praying that I made the right decision by taking this. I'm concerned about the long term effects. Seems like there are so many unknowns:(

Share this post


Link to post
Share on other sites

Hi Rosie,

welcome to the accutane board. I started accutane yesterday at 40mg but I weigh like 20lbs more than you. Next month we're doing 80, then 120, 80, 120.If you start having uncomfortable side effects, you can ask your derm to lower your dosage. Are you sure your acne isn't hormone related (seeing that it started during/ after pregnancy)? You can always ask your derm for a hormone panel, some people do well on Spironolactone (I believe that's the correct spelling).

Goodluck on your course, and don't forget to moisturize heavily and use chapstick!

Edited by fashionjunkie231

Share this post


Link to post
Share on other sites

Hello Rosie-

My experience is similar to yours; only while I was pregnant I had the PERFECT skin. I had skin problems that started around 16/17 years. Went to serveral different derm's and they all had different med's for me to try. Got pregnant when I was 24 and had my son at 25...that was the year of perfect skin.

This is where it goes downhill...and now I am on Day 6 of Accutane. Dr. started me at 40 but we will slowly increase the dose to 80mg's.

Good luck with the Accutane, its a hard choice to make and...DAMN THOSE HORMONES!!!!

Share this post


Link to post
Share on other sites
Hi Rosie,

welcome to the accutane board. I started accutane yesterday at 40mg but I weigh like 20lbs more than you. Next month we're doing 80, then 120, 80, 120.If you start having uncomfortable side effects, you can ask your derm to lower your dosage. Are you sure your acne isn't hormone related (seeing that it started during/ after pregnancy)? You can always ask your derm for a hormone panel, some people do well on Spironolactone (I believe that's the correct spelling).

Goodluck on your course, and don't forget to moisturize heavily and use chapstick!

Share this post


Link to post
Share on other sites

Hey fashionjunkie,

I have had mild acne in the past. I was taking spironolactone which kept it under control. I do think my acne is triggered by hormones but since I had my baby I can't get it under control. I was on antibiotics and topical treatment for 6 months without much improvement. Unfortunately my deem told me that because if this I will probably have this issue again with my next pregnancy:(. I am actually taking the spironolactone with the accutane to control the hormone related acne. How long is your treatment? let me know if you have any side effects. Its nice to know someone who is starting around the same time. Good luck to you:)

Hi Rosie,

welcome to the accutane board. I started accutane yesterday at 40mg but I weigh like 20lbs more than you. Next month we're doing 80, then 120, 80, 120.If you start having uncomfortable side effects, you can ask your derm to lower your dosage. Are you sure your acne isn't hormone related (seeing that it started during/ after pregnancy)? You can always ask your derm for a hormone panel, some people do well on Spironolactone (I believe that's the correct spelling).

Goodluck on your course, and don't forget to moisturize heavily and use chapstick!

Share this post


Link to post
Share on other sites

Hey lightening queen. Are you having any side effects yet? How long

are you on the treatment for? I can't believe how much hormones can screw you up. I just started noticing my skin starting to flake, which does not look pretty under makeup. I also have really dry hands. Been using aquaphor on my mouth and hands its been helping alot. Ive had a I havent had an IB just a few new actives. Keep in touch. I'm curious to hear of your progress since we started at the same time.

Lightening_Queen' date='Feb 23 2010, 05:47 PM' post='2817919']

Hello Rosie-

My experience is similar to yours; only while I was pregnant I had the PERFECT skin. I had skin problems that started around 16/17 years. Went to serveral different derm's and they all had different med's for me to try. Got pregnant when I was 24 and had my son at 25...that was the year of perfect skin.

This is where it goes downhill...and now I am on Day 6 of Accutane. Dr. started me at 40 but we will slowly increase the dose to 80mg's.

Good luck with the Accutane, its a hard choice to make and...DAMN THOSE HORMONES!!!!

Share this post


Link to post
Share on other sites

I was started on 40mg for six months. I have had the flu for the last two days so unfortunately...I dont know if the aches and pains are from that or the Accutane. I do know that my lips are really dry (have been applying Burts Bees like crazy) and my eyes are a bit dry (but have been staring at a computer screen for hours...LOL)!

Keep me posted on how you are doing and keep smiling :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×